MAUDE Adverse Event Report: ARTHREX, INC. MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM; MANUAL INSTR, GENERAL SURGICAL
Model Number MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 04/25/2024, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-41006 megabiter tip was broken.The case was completed using another ar-41006 megabiter.All fragments were retrieved.No patient effect.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-41006 megabiter lot number: 15030320 was received for investigation.Visual evaluation noted that the cutter of the device was broken off and missing.Functional testing was unable to be performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misuse/mishandling due to the damage to the device.

Brand Name
MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19388581
Report Number1220246-2024-03807
Device Sequence Number12501534
Product Code MDM
UDI-Device Identifier00888867196339
UDI-Public00888867196339
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Device Catalogue NumberAR-41006
Device Lot Number15030320
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown